MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA25-80/I13-40
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Rupture (2208)
Date of Event 10/07/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).At the conclusion of the initial implant procedure, the patient suffered a retroperitoneal bleed and rupture.The patient's current status is unknown.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).It was reported that post operatively and upon closure the patient suffered a retroperitoneal bleed (classified as a rupture).The cause of the rupture and patient's current status is unknown.Additional information received indicating the patient expired on an unknown date.As the exact date of death is unknown, the best estimate was used, which is the awareness date to this additional information.
 
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported rupture of the right external iliac artery (reia) event is confirmed.However, the reported patient expiration is not confirmed.This is partially consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest the following contributing factors: absence of an abdominal aortic aneurysm (off label use), presence of severe calcifications throughout the aorta and iliacs (cautionary product use), and adjunctive use of two (2) non-endologix stents in the reia post rupture which may have contributed to the thrombus in the aortic and iliac system.These findings were discovered during an examination of the ct (computed tomography) scans dated (b)(6) 2019 and (b)(6) 2020.The most likely causation for the reported event is user-related due to the previously listed contributing factors.The procedure-related harms identified include respiratory failure, acute renal failure, cpr (cardiopulmonary resuscitation), hemodynamic instability, an additional endovascular procedure and an additional surgical procedure.The final patient status was reported as expired.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b2 outcomes attributed to ae b5 describe event or problem g4 awareness date h1 type of reportable event h6 device codes (as evaluated); remove 3190 h6 evaluation result codes; remove 3233 h6 evaluation conclusion codes; remove 11.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10803717
Report Number2031527-2020-00327
Device Sequence Number1047758
Product Code MIH
UDI-Device Identifier00818009014788
UDI-Public(01)00818009014788(17)190508
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2021
Device Model NumberBEA25-80/I13-40
Device Lot Number1932424R002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date12/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age68 YR